Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Addicted to oxycontin, trying to quit, experiencing withdrawal symptoms. Cure?

I have a friend who is addicted to oxycontin and has been for 2 years, she has now been clean for 4 days and hasnt taken any kind of oxy or perks. She is still feeling withdrawl and we were wondering if she took 1 perk would it make her completly sick all over again the next day? Will it effect her? Or will the 4 days be a waste that she didnt take anything?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~ Opioid Dependence is a very common disorder and can be managed by consulting a psychiatrist. To answer your question specifically, taking percocet after being off of oxycontin for 4 days and having been on oxycontin for 2 years would just reinforce the addiction behavior. Withdrawals from opioids can be treated both symptomatically, acutely as well as chronically. Methadone clinics are a good resource. Suboxone or subutex treatment may also be possible in your area. Please look up these in your area where you live. I hope this helped. Take care.
Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor